You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Pyrazinamide-Induced Granulomatous Hepatitis

Knobel, Boleslaw M.D.; Buyanowsky, George M.D.; Dan, Michael M.D.; Zaidel, Liliana M.D.

Journal of Clinical Gastroenterology:
Case Studies
Abstract

Noncaseating granulomatous hepatitis may be caused by a variety of drugs, but we have not found, by computer search of the literature, a previous describe of granulomatous hepatitis associated with pyrazinamide. We describe a 52-year-old man with hectic fever, chills, extreme fatigue, liver damage, and hyperuricemia about 4 weeks after commencing pyrazinamide therapy. A liver biopsy specimen showed noncaseating epithelioid granulomas. The patient recovered soon after the interruption of tuberculostatic treatment.

Author Information

From the Department of Medicine B, Infectious Diseases Unit, and Institute of Pathology, Edith Wolfson Medical Center, Holon, and Sackler Faculty of Medicine, Tel Aviv University, Tel Aviv, Israel.

Received August 26, 1996. Revision sent October 3, 1996. Accepted January 27, 1997.

Address correspondence and reprint requests to Dr. Knobel, Department of Medicine B, Edith Wolfson Medical Center, Holon 58100, Israel.

© Lippincott-Raven Publishers